MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK

FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; CBK
Model Number RT046M
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that the elbow of a rt046m non-vented hospital full face mask was leaking gas during patient use.There was no patient consequence reported.
 
Additional Manufacturer Narrative
(b)(4) we are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The rt046 non-vented hospital full face mask features a mask base, seal, and headgear.The mask is intended to enable noninvasive positive pressure ventilation (nppv) therapy (cpap or bi-level) to be delivered to spontaneously breathing adult patients with respiratory insufficiency or respiratory failure and have been prescribed nppv.The masks are to be fitted and therapy maintained by trained medical practitioners in a hospital/institutional environment with patient monitoring in place.Method: the complaint rt046 non-vented hospital full face mask was returned to fisher & paykel healthcare (f&p) in new zealand for evaluation.The unit was visually inspected and connected to gas flow to check for leaks.Results: visual inspection revealed no damage to the returned rt046 non-vented hospital full face mask.There was also no audible leak identified from the elbow as reported by the customer.Conclusion: we were unable to determine what may have caused the leak from the elbow of the mask as reported by the customer, as no fault was found with the device.All assembled rt046 non-vented hospital full face masks are 100% leak tested, and those that fail are rejected.In addition, a sampling for pull test is conducted.The subject full face mask would have met the required specifications at the time of production.Our user instructions illustrate in pictorial format the correct set-up and proper use of the rt046 non-vented hospital full face mask.It also states the following: -ensure adequate patient monitoring is in place.-verify that the therapy device, including alarms and safety systems, are functioning correctly prior to use.-the mask must be fitted and therapy established by an appropriately trained medical practitioner or care provider.-this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.- failure to monitor the patient may result in loss of therapy, serious injury or death.

Brand Name
NON-VENTED HOSPITAL FULL FACE MASK
Common Device Name
CBK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18008526
Report Number9611451-2023-00999
Device Sequence Number7478604
Product Code CBK
UDI-Device Identifier09420012436191
UDI-Public(01)09420012436191(10)2102597581(11)230503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT046M
Device Catalogue NumberRT046M
Device Lot Number2102597581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown